MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN LPS-FLEX ARTICULAR SURFACE WITH LOCKING SCREW SIZE CD 17MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN LPS-FLEX ARTICULAR SURFACE WITH LOCKING SCREW SIZE CD 17MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - nexgen stemmed precoat cemented tibial component size 4.Catalog #: 00598003702, lot # j7263965.G2 - report source - foreign: event occurred in hong kong.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the hospital would not approve for return.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text: investigation incomplete.
 
Event or Problem Description
It was reported during knee arthroplasty that upon insertion of the articular surface, force was applied and the edge of the implant fractured into several pieces.Another articular surface implant was used to complete the procedure.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The device history records were reviewed and no discrepancies were identified.The surgical technique notes that the bearing is implanted using an inserter that applies both downward and rearward force.As the force used by the surgeon is not known, a definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN LPS-FLEX ARTICULAR SURFACE WITH LOCKING SCREW SIZE CD 17MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17584930
Report Number0001822565-2023-02204
Device Sequence Number4802181
Product Code JWH
UDI-Device Identifier00889024634817
UDI-Public(01)00889024634817(17)281212(10)64962199
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596403017
Device Lot Number64962199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale